first rhemo appt

Discussion in 'Fibromyalgia Main Forum' started by sashveni, Dec 26, 2002.

  1. sashveni

    sashveni New Member

    hell every one
    i went to my first rhemo appt today and he put me on bextra and klonopin on top of ultram and zanaflex . any one knw anything about about bextrad and klonopin ????he also prscribed therapy 4 weeks ? does food affect fibro?
  2. allhart

    allhart New Member

    i thought you should read this before you take the bextra
    that way youll know any problems

    Arthritis Drug May Cause Severe Reaction (BEXTRA) 11/28/02 11:55 PM


    Bextra May Cause Rare, Serious Inflammation of Mucous Membrnes



    Nov. 15, 2002 -- The FDA and the makers of the drug Bextra, are warning about newly reported allergic reactions to a nine-month-old arthritis drug. The label for Bextra is being updated with information about these serious but rare side effects, including life-threatening skin reactions.


    Bextra is prescribed to treat osteoarthritis, rheumatoid arthritis, and menstrual pain.


    Since Bextra was introduced in March, Pharmacia, Bextra's manufacturer, has reported to the FDA serious and life-threatening skin and hypersensitivity reactions to the drug. These include cases of Stevens-Johnson syndrome, a rare and potentially deadly disorder characterized by inflammation of the mucous membranes of the mouth, throat, genitals, intestinal tract, and membrane lining the eyelids, which can lead to lesions and blisters.


    Other side effects were toxic epidermal necrolysis -- a condition in which skin dies and peels off much like that of a severe burn victim; erythema multiforme -- a less serious condition similar to Stevens-Johnson syndrome; and scaly skin.


    Bextra's label will be changed to warn about these potential side effects and to warn against anyone taking it if they are allergic to sulfa-containing products. The label will state that this drug should not be used by anyone allergic to sulfa containing products.


    People who experience a rash while taking the drug should stop taking it immediately and see their doctor.


  3. Annette2

    Annette2 New Member

    Thank you for posting this. About 9 years ago my son was taking Tetracycline and developed erethyma multiforme - it is quite a bad illness! He had sores in his mouth and couldn't talk or eat. If it got any worse they would have had to hospitalize him. When I took him to the doctor's office (at the Navy Hospital) the dermatologist called in all of the other docs there - they very seldom see someone with this illness. Thank God he got better - it was very scary for a while!

    Annette2